MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE SP S/SU 25GA TW 3-1/2IN WHITACRE; NEEDLE, CONDUCTION, ANESTHETIC (W/WO INTRODUCER)

BECTON DICKINSON NEEDLE SP S/SU 25GA TW 3-1/2IN WHITACRE; NEEDLE, CONDUCTION, ANESTHETIC (W/WO INTRODUCER)
Catalog Number 405138
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material # 405138, batch # 4304716.It was reported by customer that when advancing spinal needle, it separated and was lodged in the pts spinal.Verbatim: rcc received a complaint via phone.Pir attached.Issue: when advancing spinal needle, it separated and was lodged in the pts spinal colomn.Pt did require diganositcs and surger to remove the other end.Pt harm: yes.
 
Event or Problem Description
Additional information: the patient was in our labor and delivery unit when receiving the epidural.The patient needed surgery to remove this needle that was lodged into her spine.
 
Additional Manufacturer Narrative
Samples received by our quality team for investigation were not bd spinal needles; therefore, a sample analysis could not be performed.A review of the internal manufacturing device records for the reported lot number was performed and no recorded quality problems or rejections related to this incident were found.Based on the quality team's investigation, a root cause could not be determined.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
NEEDLE SP S/SU 25GA TW 3-1/2IN WHITACRE
Common Device Name
NEEDLE, CONDUCTION, ANESTHETIC (W/WO INTRODUCER)
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos PR
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22086972
Report Number2618282-2025-00042
Device Sequence Number8060150
Product Code BSP
UDI-Device Identifier00382904051389
UDI-Public(01)00382904051389(11)250210(17)291031(10)4304716
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K210978
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number405138
Device Lot Number4304716
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2025
Supplement Date Received by Manufacturer07/15/2025
Initial Report FDA Received Date05/27/2025
Supplement Report FDA Received Date07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown